Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 9, 2006, 1:46 PM CST for Tippah County, Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 1:46 PM CST (19:46 UTC)
- Expired
- Mar 9, 2006, 2:30 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tippah County, MS
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 2:00 PM CST | TSTM WND DMG | 6 W Ripley, MS | OFF HWY 4...TREES DOWN...ROOF AND SHINGLE DAMAGE...BARNS DESTROYED |
| Mar 9, 2:20 PM CST | TSTM WND DMG | Ripley, MS | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 11:29 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 091945
TORMEG
MSC139-092030-
/O.NEW.KMEG.TO.W.0012.060309T1946Z-060309T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 230 PM CST
* AT 144 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 8 MILES WEST OF BLUE MOUNTAIN...OR ABOUT 13 MILES NORTHWEST
OF NEW ALBANY...MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY.
.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3461 8909 3460 8903 3460 8872 3500 8880
3500 8900
$$1 follow-up statement
000
WWUS54 KMEG 091956
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CST THU MAR 9 2006
MSC139-092030-
/O.CON.KMEG.TO.W.0012.000000T0000Z-060309T2030Z/
TIPPAH MS-
155 PM CST THU MAR 9 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR TIPPAH
COUNTY...
AT 154 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
STRONG ROTATION. A POSSIBLE TORNADO IS NOW LOCATED 6 MILES
NORTHWEST OF BLUE MOUNTAIN...OR ABOUT 9 MILES WEST OF
RIPLEY...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUMAS...FALKNER AND WALNUT.
TAKE COVER NOW
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3461 8909 3460 8903 3460 8872 3500 8880
3500 8900
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 9, 10:06 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 9, 10:06 AM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CST THU MAR 9 2006
.DISCUSSION...
SEVERE WEATHER IS ONGOING ACROSS THE NRN PART OF THE CWA. A LARGER
AREA OF THUNDERSTORMS OVER AR WILL MOVE EWD ACROSS THE CWA THROUGH
LATE MORNING AND AFTERNOON. MODEL SHEAR AND INSTABILITY PROFILES
INDICATE THE SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH AT LEAST
THE DAYLIGHT HOURS. THE SEVERE WEATHER THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.
A STRENGTHENING SFC LOW OVER THE ARKLATEX REGION WILL TRACK NEWD
INTO SE MO BY EARLY AFTERNOON AND INTO ILLINOIS BY EARLY EVENING.
THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS
AFTERNOON THROUGH EARLY EVENING. A DEEP 500MB SHORTWAVE WILL SWING
THROUGH THE CWA THIS EVENING. ALL OF THESE FEATURES ARE KEY PLAYERS
WITH THIS SEVERE WEATHER EPISODE COMBINING WITH SOLAR HEATING. A
TIGHT PRESSURE GRADIENT FROM THE DEEPENING LOW WILL PROVIDE A
STRONG SOUTH WIND THROUGH THE DAY. A WIND ADVISORY HAS BEEN ISSUED.
MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT WITH A WARM FRONT. ANY
SHOWERS OR THUNDERSTORMS WHICH OCCUR OVER THE WEEKEND WILL COME FROM
WEAK SHORTWAVES FROM THE SOUTHWEST. THE NEXT COLD FRONT WILL MOVE
THROUGH MONDAY AFTERNOON AND EVENING PROVIDING ANOTHER ENHANCED
CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER AND DRIER WEATHER WILL
FOLLOW THAT FRONT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ALCORN-
BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
SWCHazardous weather outlook, Mar 9, 12:08 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1208 PM CST THU MAR 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1208 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM ALONG WITH A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE MIDSOUTH THROUGH THE AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE IN THUNDERSTORMS. IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTH WINDS AHEAD OF THE THUNDERSTORMS WILL BE SUSTAINED OVER 25 MPH AT TIMES WITH GUSTS OVER 40 MPH. A WIND ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST WATCHES...WARNINGS...ADVISORIES...AND SHORT TERM FORECASTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS...PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. SPOTTER ACTIVATION IS ONGOING. SWC
In the hours before
Local storm report, Mar 9, 12:17 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
*** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
DOWN...MOBILE HOME DESTROYED
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
1046 AM TSTM WND DMG 1 E MONETTE 35.89N 90.33W
03/09/2006 CRAIGHEAD AR TRAINED SPOTTER
SMALL LIMBS DOWN
1135 AM TSTM WND DMG ALICIA 35.89N 91.08W
03/09/2006 LAWRENCE AR TRAINED SPOTTER
SMALL TREE LIMBS DOWN
1140 AM TSTM WND GST EGYPT 35.87N 90.95W
03/09/2006 E60 MPH CRAIGHEAD AR FIRE DEPT/RESCUE
1145 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E50 MPH POINSETT AR FIRE DEPT/RESCUE
1145 AM NON-TSTM WND DMG 7 S SAVANNAH 35.12N 88.24W
03/09/2006 HARDIN TN TRAINED SPOTTER
POWER LINES DOWN...PRESSURE GRADIENT INDUCED
&&
DSVLocal storm report, Mar 9, 12:33 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1233 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
*** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
DOWN...MOBILE HOME DESTROYED
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
1046 AM TSTM WND DMG 1 E MONETTE 35.89N 90.33W
03/09/2006 CRAIGHEAD AR TRAINED SPOTTER
SMALL LIMBS DOWN
1135 AM TSTM WND DMG ALICIA 35.89N 91.08W
03/09/2006 LAWRENCE AR TRAINED SPOTTER
SMALL TREE LIMBS DOWN
1140 AM TSTM WND GST EGYPT 35.87N 90.95W
03/09/2006 E60 MPH CRAIGHEAD AR FIRE DEPT/RESCUE
1145 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E50 MPH POINSETT AR FIRE DEPT/RESCUE
1145 AM NON-TSTM WND DMG 7 S SAVANNAH 35.12N 88.24W
03/09/2006 HARDIN TN TRAINED SPOTTER
POWER LINES DOWN...PRESSURE GRADIENT INDUCED
1205 PM TSTM WND DMG DYESS 35.59N 90.21W
03/09/2006 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL LARGE TRESS UPROOTED...NUMEROUS LARGE BRANCHES
BROKEN OFF OF TREES.
1220 PM TSTM WND DMG CLARKSDALE 34.20N 90.58W
03/09/2006 COAHOMA MS TRAINED SPOTTER
POWER LINES DOWN...WNDS ESTIMATED TO 65 MPH
1220 PM TSTM WND GST JOINER 35.51N 90.15W
03/09/2006 E60 MPH MISSISSIPPI AR TRAINED SPOTTER
&&
DSVLocal storm report, Mar 9, 12:46 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
*** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
DOWN...MOBILE HOME DESTROYED
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
1046 AM TSTM WND DMG 1 E MONETTE 35.89N 90.33W
03/09/2006 CRAIGHEAD AR TRAINED SPOTTER
SMALL LIMBS DOWN
1135 AM TSTM WND DMG ALICIA 35.89N 91.08W
03/09/2006 LAWRENCE AR TRAINED SPOTTER
SMALL TREE LIMBS DOWN
1140 AM TSTM WND GST EGYPT 35.87N 90.95W
03/09/2006 E60 MPH CRAIGHEAD AR FIRE DEPT/RESCUE
1145 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E50 MPH POINSETT AR FIRE DEPT/RESCUE
1145 AM NON-TSTM WND DMG 7 S SAVANNAH 35.12N 88.24W
03/09/2006 HARDIN TN TRAINED SPOTTER
POWER LINES DOWN...PRESSURE GRADIENT INDUCED
1205 PM TSTM WND DMG DYESS 35.59N 90.21W
03/09/2006 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL LARGE TRESS UPROOTED...NUMEROUS LARGE BRANCHES
BROKEN OFF OF TREES.
1220 PM TSTM WND DMG CLARKSDALE 34.20N 90.58W
03/09/2006 COAHOMA MS TRAINED SPOTTER
POWER LINES DOWN...WNDS ESTIMATED TO 65 MPH
1220 PM TSTM WND GST JOINER 35.51N 90.15W
03/09/2006 E60 MPH MISSISSIPPI AR TRAINED SPOTTER
1232 PM TSTM WND GST MARION 35.21N 90.20W
03/09/2006 E60 MPH CRITTENDEN AR LAW ENFORCEMENT
&&
DSVLocal storm report, Mar 9, 12:52 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
*** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
DOWN...MOBILE HOME DESTROYED
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
1046 AM TSTM WND DMG 1 E MONETTE 35.89N 90.33W
03/09/2006 CRAIGHEAD AR TRAINED SPOTTER
SMALL LIMBS DOWN
1135 AM TSTM WND DMG ALICIA 35.89N 91.08W
03/09/2006 LAWRENCE AR TRAINED SPOTTER
SMALL TREE LIMBS DOWN
1140 AM TSTM WND GST EGYPT 35.87N 90.95W
03/09/2006 E60 MPH CRAIGHEAD AR FIRE DEPT/RESCUE
1145 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E50 MPH POINSETT AR FIRE DEPT/RESCUE
1145 AM NON-TSTM WND DMG 7 S SAVANNAH 35.12N 88.24W
03/09/2006 HARDIN TN TRAINED SPOTTER
POWER LINES DOWN...PRESSURE GRADIENT INDUCED
1205 PM TSTM WND DMG DYESS 35.59N 90.21W
03/09/2006 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL LARGE TRESS UPROOTED...NUMEROUS LARGE BRANCHES
BROKEN OFF OF TREES.
1220 PM TSTM WND GST JOINER 35.51N 90.15W
03/09/2006 E60 MPH MISSISSIPPI AR TRAINED SPOTTER
1220 PM TSTM WND DMG CLARKSDALE 34.20N 90.58W
03/09/2006 COAHOMA MS TRAINED SPOTTER
POWER LINES DOWN...WNDS ESTIMATED TO 65 MPH
1232 PM TSTM WND GST MARION 35.21N 90.20W
03/09/2006 E60 MPH CRITTENDEN AR LAW ENFORCEMENT
1246 PM TSTM WND GST CHARLESTON 34.01N 90.06W
03/09/2006 E60 MPH TALLAHATCHIE MS EMERGENCY MNGR
1246 PM HAIL CHARLESTON 34.01N 90.06W
03/09/2006 E0.25 INCH TALLAHATCHIE MS EMERGENCY MNGR
&&
DSVLocal storm report, Mar 9, 1:14 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
*** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
DOWN...MOBILE HOME DESTROYED
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
1046 AM TSTM WND DMG 1 E MONETTE 35.89N 90.33W
03/09/2006 CRAIGHEAD AR TRAINED SPOTTER
SMALL LIMBS DOWN
1135 AM TSTM WND DMG ALICIA 35.89N 91.08W
03/09/2006 LAWRENCE AR TRAINED SPOTTER
SMALL TREE LIMBS DOWN
1140 AM TSTM WND GST EGYPT 35.87N 90.95W
03/09/2006 E60 MPH CRAIGHEAD AR FIRE DEPT/RESCUE
TREE LIMBS DOWN AND SHINGLE DAMAGE
1145 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E50 MPH POINSETT AR FIRE DEPT/RESCUE
1145 AM NON-TSTM WND DMG 7 S SAVANNAH 35.12N 88.24W
03/09/2006 HARDIN TN TRAINED SPOTTER
POWER LINES DOWN...PRESSURE GRADIENT INDUCED
1205 PM TSTM WND DMG DYESS 35.59N 90.21W
03/09/2006 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL LARGE TRESS UPROOTED...NUMEROUS LARGE BRANCHES
BROKEN OFF OF TREES.
1215 PM TSTM WND DMG 1 S GREENWAY 36.33N 90.22W
03/09/2006 CLAY AR EMERGENCY MNGR
ROOF REMOVED FROM NEWLY CONSTRUCTED BUILDING...LARGE
BEAMS THROWN INTO FIELD...POWER LINES DOWN
1220 PM TSTM WND GST JOINER 35.51N 90.15W
03/09/2006 E60 MPH MISSISSIPPI AR TRAINED SPOTTER
1220 PM TSTM WND DMG CLARKSDALE 34.20N 90.58W
03/09/2006 COAHOMA MS TRAINED SPOTTER
POWER LINES DOWN...WNDS ESTIMATED TO 65 MPH
1232 PM TSTM WND GST MARION 35.21N 90.20W
03/09/2006 E60 MPH CRITTENDEN AR LAW ENFORCEMENT
1246 PM TSTM WND GST CHARLESTON 34.01N 90.06W
03/09/2006 E60 MPH TALLAHATCHIE MS EMERGENCY MNGR
1246 PM HAIL CHARLESTON 34.01N 90.06W
03/09/2006 E0.25 INCH TALLAHATCHIE MS EMERGENCY MNGR
&&
DSVLocal storm report, Mar 9, 1:46 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
*** 2 INJ *** HWY 364 AND CR 149...TRUCK BLOWN OFF
ROAD...5 BRICK HOMES RECEIVED STRUCTURAL DAMAGE...TREES
DOWN...MOBILE HOME DESTROYED
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
1046 AM TSTM WND DMG 1 E MONETTE 35.89N 90.33W
03/09/2006 CRAIGHEAD AR TRAINED SPOTTER
SMALL LIMBS DOWN
1135 AM TSTM WND DMG ALICIA 35.89N 91.08W
03/09/2006 LAWRENCE AR TRAINED SPOTTER
SMALL TREE LIMBS DOWN
1140 AM TSTM WND GST EGYPT 35.87N 90.95W
03/09/2006 E60 MPH CRAIGHEAD AR FIRE DEPT/RESCUE
TREE LIMBS DOWN AND SHINGLE DAMAGE
1145 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E50 MPH POINSETT AR FIRE DEPT/RESCUE
1145 AM NON-TSTM WND DMG 7 S SAVANNAH 35.12N 88.24W
03/09/2006 HARDIN TN TRAINED SPOTTER
POWER LINES DOWN...PRESSURE GRADIENT INDUCED
1205 PM TSTM WND DMG DYESS 35.59N 90.21W
03/09/2006 MISSISSIPPI AR TRAINED SPOTTER
SEVERAL LARGE TRESS UPROOTED...NUMEROUS LARGE BRANCHES
BROKEN OFF OF TREES.
1215 PM TSTM WND DMG 1 S GREENWAY 36.33N 90.22W
03/09/2006 CLAY AR EMERGENCY MNGR
ROOF REMOVED FROM NEWLY CONSTRUCTED BUILDING...LARGE
BEAMS THROWN INTO FIELD...POWER LINES DOWN
1220 PM TSTM WND GST JOINER 35.51N 90.15W
03/09/2006 E60 MPH MISSISSIPPI AR TRAINED SPOTTER
1220 PM TSTM WND DMG CLARKSDALE 34.20N 90.58W
03/09/2006 COAHOMA MS TRAINED SPOTTER
POWER LINES DOWN...WNDS ESTIMATED TO 65 MPH
1232 PM TSTM WND GST MARION 35.21N 90.20W
03/09/2006 E60 MPH CRITTENDEN AR LAW ENFORCEMENT
1245 PM NON-TSTM WND DMG PAYNES 33.92N 90.07W
03/09/2006 TALLAHATCHIE MS EMERGENCY MNGR
MOBILE HOME ROOF DAMAGE...ROOF TOSSED 150 YARDS...DOWNED
TREES
1245 PM TSTM WND DMG CROWDER 34.17N 90.14W
03/09/2006 QUITMAN MS FIRE DEPT/RESCUE
2 TRAILERS MOBLIE HOME OVERTURNED
1246 PM HAIL CHARLESTON 34.01N 90.06W
03/09/2006 E0.25 INCH TALLAHATCHIE MS EMERGENCY MNGR
1246 PM TSTM WND GST CHARLESTON 34.01N 90.06W
03/09/2006 E60 MPH TALLAHATCHIE MS EMERGENCY MNGR
0110 PM TSTM WND DMG SARDIS 34.43N 89.91W
03/09/2006 PANOLA MS FIRE DEPT/RESCUE
4 HOMES DAMAGED...APARTMENT DAMAGED
0130 PM TSTM WND DMG 4 E OXFORD 34.36N 89.46W
03/09/2006 LAFAYETTE MS TRAINED SPOTTER
TREE DOWN
0130 PM TSTM WND DMG RIPLEY 35.75N 89.53W
03/09/2006 LAUDERDALE TN TRAINED SPOTTER
DOWNED TREES...WND ESTIMATED AT 60 MPH
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:42 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 7 hr |
| Mar 9, 12:00 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 45 min |
| Mar 9, 12:17 PM CST | Flash Flood Warning | MEG | DeSoto, Tunica | 118 min |
| Mar 9, 12:20 PM CST | Tornado Warning | MEG | Quitman, Tallahatchie | 25 min |
| Mar 9, 12:29 PM CST | Severe Thunderstorm Warning | MEG | Panola | 46 min |
| Mar 9, 12:36 PM CST | Tornado Warning | MEG | Panola | 39 min |
| Mar 9, 12:42 PM CST | Tornado Warning | MEG | Tallahatchie, Yalobusha | 48 min |
| Mar 9, 1:03 PM CST | Tornado Warning | MEG | Lafayette, Marshall, Tate | 42 min |
| Mar 9, 1:11 PM CST | Severe Thunderstorm Warning | MEG | Calhoun | 49 min |
| Mar 9, 1:32 PM CST | Tornado Warning | MEG | Benton, Union | 43 min |
| Mar 9, 1:39 PM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 51 min |
| Mar 9, 1:43 PM CST | Tornado Warning | MEG | Marshall | 47 min |
| Mar 9, 1:48 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 42 min |
| Mar 9, 2:07 PM CST | Tornado Warning | MEG | Alcorn | 38 min |
| Mar 9, 2:09 PM CST | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 51 min |
| Mar 9, 2:24 PM CST | Tornado Warning | MEG | Pontotoc | 27 min |
| Mar 9, 2:30 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 45 min |
| Mar 9, 2:37 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 38 min |
| Mar 9, 2:47 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 43 min |
| Mar 9, 2:52 PM CST | Severe Thunderstorm Warning | MEG | Alcorn | 23 min |
| Mar 9, 2:54 PM CST | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 36 min |
| Mar 9, 3:10 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
| Mar 9, 3:24 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 36 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.